Journal of Applied Probability

Optimal stopping of the maximum process

Luis H. R. Alvarez and Pekka Matomäki

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider a class of optimal stopping problems involving both the running maximum as well as the prevailing state of a linear diffusion. Instead of tackling the problem directly via the standard free boundary approach, we take an alternative route and present a parameterized family of standard stopping problems of the underlying diffusion. We apply this family to delineate circumstances under which the original problem admits a unique, well-defined solution. We then develop a discretized approach resulting in a numerical algorithm for solving the considered class of stopping problems. We illustrate the use of the algorithm in both a geometric Brownian motion and a mean reverting diffusion setting.

Article information

Source
J. Appl. Probab., Volume 51, Number 3 (2014), 818-836.

Dates
First available in Project Euclid: 5 September 2014

Permanent link to this document
https://projecteuclid.org/euclid.jap/1409932676

Digital Object Identifier
doi:10.1239/jap/1409932676

Mathematical Reviews number (MathSciNet)
MR3256229

Zentralblatt MATH identifier
1309.60038

Subjects
Primary: 60J60: Diffusion processes [See also 58J65] 62L15: Optimal stopping [See also 60G40, 91A60]
Secondary: 60G40: Stopping times; optimal stopping problems; gambling theory [See also 62L15, 91A60]

Keywords
Optimal stopping linear diffusions maximum process

Citation

Alvarez, Luis H. R.; Matomäki, Pekka. Optimal stopping of the maximum process. J. Appl. Probab. 51 (2014), no. 3, 818--836. doi:10.1239/jap/1409932676. https://projecteuclid.org/euclid.jap/1409932676


Export citation